Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 19, NWS Omaha, NE

May 2, 2015Colfax County, Platte County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 2, 2015, 6:57 PM CDT for Colfax County, Platte County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2015, 6:57 PM CDT (23:57 UTC)
Expired
May 2, 2015, 7:45 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Colfax County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 83 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:24 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 2, 3:24 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CDT SAT MAY 2 2015

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 317 PM CDT SAT MAY 2 2015

EARLY MORNING/AFTERNOON CONVECTION CONTINUES TO MOVE EAST OF THE
FORECAST AREA WHICH DEVELOPED ALONG NOSE OF LOW LEVEL JET AXIS
OVERNIGHT IN STRONG WARM AIR ADVECTION REGIME. FORCING FROM UPPER
LEVEL SHORTWAVE HAD SUSTAINED ACTIVITY INTO THE EARLY AFTERNOON
HOURS. OTHERWISE...SFC TEMPS HAVE WARMED INTO THE UPPER 70S TO
LOWER 80S UNDER FULL SUN WITH A POOL OF MID TO UPPER 50S
DEWPOINTS OVER THE AREA.

WESTERLIES REMAIN FAIRLY FLAT ACROSS THE WESTERN AND CENTRAL STATES
WHILE A WEAK/BROAD MID LEVEL TROUGH MOVES ACROSS SOUTHWESTERN
CANADA. AT THE SFC THIS AFTERNOON...A SURFACE TROUGH EXTENDS SOUTH
FROM LOW PRESSURE OVER MANITOBA INTO CENTRAL NEBRASKA WHERE CU
FIELD IS NOW SHOWING ON LATEST VISIBLE SATELLITE IMAGERY. THE
LATEST RUNS OF THE RAP/HRRR/CONVECTION ALLOWING ENSEMBLES SHOW
TSTMS... WHICH SHOULD LIKELY BE HIGH BASED...DEVELOPING ACROSS
CENTRAL NEBRASKA ALONG THE TROUGH AXIS AND SHIFTING EAST FOR A FEW
HOURS BEFORE DISSIPATING BY 06Z. INSTABILITY AND BULK 0-6KM SHEAR
LOOK MARGINAL BUT WE ARE LACKING ANY STRONG FORCING FOR SEVERE
STORMS WITH THE SOUTHWESTERLY LLVL JET AXIS TO OUR EAST.

STRONG HEATING AND CONTINUED LOW LEVEL MOIST ADVECTION WILL BE IN
PLACE SUNDAY AHEAD OF APPROACHING SFC TROUGH/COLD FRONT.
CONVECTION IS EXPECTED TO DEVELOP ALONG THIS BOUNDARY SUNDAY
AFTERNOON ACROSS EASTERN NEBRASKA. 0-6KM BULK SHEAR CONTINUES TO
LOOK MINOR...ON THE ORDER OF 25-30KTS...HOWEVER STEEPENING MID
LEVEL LAPSE RATES AND MODERATE INSTABILITY SHOULD BE SUFFICIENT
FOR A FEW PULSE STORMS PRODUCING MARGINALLY SEVERE HAIL/WIND
DURING THE VERY LATE AFTERNOON/EARLY EVENING HOURS. STRENGTHENING
SOUTHWESTERLY LOW LEVEL JET SHOULD ALLOW STORMS TO PERSIST INTO
THE EVENING.

THE SFC BOUNDARY WILL SLOW AS IT MOVES TOWARD THE KS/NE BORDERS AND
EVENTUALLY STALL EARLY MONDAY BEFORE SHIFTING NORTH AS A WARM FRONT
MONDAY NIGHT INTO SOUTHEAST NEBRASKA/NORTHWEST MISSOURI. CONVECTION
IS QUITE LIKELY ALONG THIS BOUNDARY WITH HEAVY RAIN QUITE POSSIBLE
AS THETA-E RIDGE AXIS SHIFTS INTO THE REGION AND PW'S INCREASE TO
NEAR 2.00".

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 317 PM CDT SAT MAY 2 2015

AS A DEEPENING SHORTWAVE TROUGH ACROSS THE SOUTHWESTERN CONUS
EJECTS NORTHWARD INTO EASTERN COLORADO TUESDAY...THE SFC FRONT
WILL CONTINUE TO PUSH NWD AS WELL. THIS WILL GIVE THE REGION
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS.

BY MID WEEK...STRONG WARM/MOIST SOUTHERLY LOW LEVEL FLOW WILL BRING
INCREASING MOISTURE INTO THE CENTRAL PLAINS. ALTHOUGH CONTINUOUS
SHOWERS AND THUNDERSTORMS ARE NOT LIKELY...IT IS HARD TO PIN DOWN
EXACTLY WHAT TIME PERIODS IN THE LONG TERM FORECAST WILL BE DRY.
SO...WE WILL CONTINUE TO CARRY POPS THROUGH EVERY PERIOD IN THE
FORECAST AND TRY TO NAIL DOWN THE TIMING ON PCPN CHANCES AS BEST WE
CAN IN FUTURE FORECASTS.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1244 PM CDT SAT MAY 2 2015

VFR CONDITIONS EXPECTED THRU THE FCST PD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...KERN
LONG TERM...KERN
AVIATION...DEE
Hazardous weather outlook, May 2, 5:01 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 PM CDT SAT MAY 2 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
501 PM CDT SAT MAY 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON IN NORTHEAST
NEBRASKA...THEN ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST
IOWA SUNDAY EVENING INTO THE OVERNIGHT. INSTABILITY WILL INCREASE
AHEAD OF A COLD FRONT MOVING INTO THE AREA ON SUNDAY...BUT SHEAR
LOOKS TO REMAIN RATHER WEAK. ISOLATED SEVERE STORMS ARE POSSIBLE
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST THROUGH
THE REMAINDER OF THE WEEK AS THE SUNDAY COLD FRONT BECOMES
STATIONARY ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. RIPPLES OF
ENERGY RIDING OVER THIS FRONT COULD SPARK THUNDERSTORMS AT ANYTIME
MONDAY THROUGH SATURDAY. THE BEST CHANCES FOR SEVERE STORMS AT
THIS TIME LOOKS TO BE MONDAY NIGHT...THEN AGAIN WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT AND IS NOT
EXPECTED ON SUNDAY.

FOBERT

In the hours before

Special weather statement, May 2, 6:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT SAT MAY 2 2015

NEZ042-043-050-030030-
COLFAX NE-PLATTE NE-BUTLER NE-
649 PM CDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLFAX...
NORTHWESTERN BUTLER AND SOUTHEASTERN PLATTE COUNTIES UNTIL 730 PM
CDT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MONROE...OR 10 MILES WEST OF COLUMBUS...MOVING EAST AT 20 MPH.

PEA TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUNCAN...PLATTE CENTER...RICHLAND...LAKE NORTH BABCOCK
CAMPGROUND...LAKE OCAONEE...COLLEGE VIEW TRAILER PARK...CAMP
PAWNEE...CIRCLE H TRAILER PARK...CAMP LUTHER...SHELL CREEK ELEMENTARY
SCHOOL AND CENTRAL COMMUNITY COLLEGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 369 AND 390.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 110 AND 124.

LAT...LON 4166 9717 4135 9714 4136 9737 4139 9737
      4139 9738 4138 9740 4137 9746 4137 9755
      4155 9761
TIME...MOT...LOC 2349Z 266DEG 16KT 4147 9755

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:45 AM CDTSpecial Weather StatementOAXGage45 min
May 2, 6:49 PM CDTSpecial Weather StatementOAXPlatte41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.